It is currently Sat Aug 19, 2017 11:05 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Help coming off Subox
PostPosted: Sat Dec 07, 2013 2:37 pm 
Offline
Average Poster
Average Poster

Joined: Fri Nov 22, 2013 12:18 am
Posts: 9
Hi Everyone,

I searched through this subject and found a lot of great info, but nothing that matched exactly my situation. I'm just looking for advice and/or suggestions.


I WAS a long time Fentanyl and Oxycodone patient due to some serious Gastro issues and surgeries, and then a total knee replacement surgery. I made the decision to taper from 200mg of Oxy a day on Oct 1, down to 30mg on Nov 1. I also completely cut the fentanyl out during that month. I went on 16mg of subox on Nov 7, and quickly cut down to between 2-4mg by thanksgiving. I have since gone down to between 1-2mg once a day depending on the size of the piece I rip off of the film strip. I have been opiate free for a month now and am happy with myself more than I can ever explain to you. I decided to take the subox only when I started to feel the onset of slight withdrawal. Usually the restless leg or shoulder, and always on the right side.

My question is.. Why do I still feel the withdrawal after a month of being off the opiates? My tox screens are perfect. Is it the subox that I am getting the withdrawal from? I tapered as quickly as I could to try and not get hooked on the subox, but did I?

I am glad to tell everyone that I know I will be done with opiates forever! In my mind, I now hate them for what they have done to me and my family. And that hatred will keep me away from them forever!! I have an endoscopy coming up this week.. I told the doc, no fentanyl, and no benzos.. Just Propofol... He said no problem.

I am going to get the 2mg films this week from the doc so I can slice them up better for the bare minimum dose.. But when can I expect to not have to feel a withdrawal symptom? I thought I would be fine at the 30 day mark... I was wrong .... I was labeled 'dependant' and not 'addicted' by the specialist doctor, and I agree with his assement. I never abused my prescriptions, but I never had any left at the end of the month either...

Thanks for any advice or information..


Top
 Profile  
 
PostPosted: Sat Dec 07, 2013 2:53 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jun 25, 2009 3:24 am
Posts: 12
I doubt you are still feeling physical withdrawal symptoms from the painkillers this long after your last dose. What you are probably feeling is withdrawal from the Suboxone itself. Suboxone is peculiar in it's effects from abstinence. Cut your daily dose of Oxycodone in half and you'll feel the body rebel by the end of the first day. But, cut a Suboxone dose in half and you'll probably never know it; withdrawal-wise.

The problem with Suboxone seems to come in when you are taking low doses; as when you are reducing the dose intentionally with the goal of quitting completely. 1mg seems to be killer! Getting from 16mg daily to 1mg is surprisingly painless, especially compared to opiate reduction. It's that last teeny daily dose of Suboxone that is the bear!


Top
 Profile  
 
PostPosted: Sat Dec 07, 2013 5:37 pm 
Offline
Average Poster
Average Poster

Joined: Fri Nov 22, 2013 12:18 am
Posts: 9
So should I dare to even ask the question...

Is it harder to come off of suboxone than it is off of opiates?


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Dec 07, 2013 10:39 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
There are two kinds of withdrawals. Acute withdrawals and post acute withdrawals. Acute withdrawals happen in the very beginning when stopping opiates (suboxone is an opiate, btw, it just works a bit differently than the other opiates you're used to) and usually are more severe and more physical. Stomach cramping, nausea, chills, sleeplessness, RLS, body aches and pains, sneezing etc.

Once those wear off, from the drug leaving your system, you are usually left with Post Acute withdrawals (PAWS).

Restless legs/body can hang around for a little while. Interestingly enough, I've been doing some research on RLS because I've been getting it at night now that I am pregnant (I'm not any anything right now and haven't been for over a year.) So I thought it was strange when i started getting RLS again out of the blue. Anyway, RLS is a top complaint in pregnant women and very common. They chalk it up to changing hormones and also believe that it is a lack of dopamine production. This makes perfect sense, right? For both you and me. You've been taking something that creates artificial dopamine for a long time now, it's only natural that you will still suffer symptoms from low dopamine even after your major withdrawals are gone and the drug is out of your system. Our brains don't heal that fast, unfortunately. Even though the drug is out of your system, your brain is not 100% repaired yet. It's lazy, it hasn't had to function properly for a while now. This is also why depression, anger and anxiety are apart of the PAWS symptoms too. It's mainly a chemical imbalance that time will need to heal. This goes for whether you're coming off regular opiates OR suboxone/methadone. There is no short cutting the brain's ability to get back on it's own feet.

We usually suggest that people do things to naturally stimulate their endorphins. Exercise, sex, sunshine, music, laughing.. etc. All these things will help.

Hope that helps explain things!


Top
 Profile  
 
PostPosted: Sun Dec 08, 2013 12:12 pm 
Offline
Super Poster
Super Poster

Joined: Sat Oct 05, 2013 5:47 pm
Posts: 114
So wait, are you still taking the sub? Because sub IS, in fact, an opiate as well, just a different kind. So yes, you will continue feeling wd symptoms if you aren't taking the sub. Seems as though you're taking your dose, what? Every few days?

In terms of getting off the drug, I do not feel it was harder coming off suboxone than it was oxy. But I can't really attest much to the oxy wd because I couldn't make it past a day...ever. And tapering? Forget about it! With suboxone, I found tapering almost effortless. I got down to .5mg before I stopped and while the physical symptoms weren't bad (no upset stomach, loose stools, nausea, etc), I did feel extreme fatigue and disphoria for a week of so. But I started exercising and it helped tremendously! I am now over a month off suboxone and I feel totally normal.

Are you ready to get off suboxone? As in, how susceptible to relapse do you feel?

_________________
Spent too many years hooked on oxycodone
**OUT OF ACTIVE ADDICTION SINCE 7/18/13**
**OFF SUBS SINCE 11/1/13**

"the only way out is through"


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group